EconPapers    
Economics at your fingertips  
 

Local Utility and Multivariate Risk Aversion

Arthur Charpentier (), Alfred Galichon and Marc Henry ()
Additional contact information
Marc Henry: Pennsylvania State University, State College, Pennsylvania 16801

Mathematics of Operations Research, 2016, vol. 41, issue 2, 466-476

Abstract: We revisit Machina’s local utility as a tool to analyze attitudes to multivariate risks. We show that for nonexpected utility maximizers choosing between multivariate prospects, aversion to multivariate mean preserving increases in risk is equivalent to the concavity of the local utility functions, thereby generalizing Machina’s result [Machina M (1982) “Expected utility” analysis without the independence axiom. Econometrica 50:277–323]. To analyze comparative risk attitudes within the multivariate extension of rank dependent expected utility of Galichon and Henry [Galichon A, Henry M (2012) Dual theory of choice with multivariate risks. J. Econom. Theory 147:1501–1516], we extend Quiggin’s monotone mean and utility preserving increases in risk and show that the useful characterization given in Landsberger and Meilijson [Landsberger M, Meilijson I (1994) Comonotone allocations, Bickel-Lehmann dispersion and the Arrow-Pratt measure of risk aversion. Ann. Oper. Res. 52:97–106] still holds in the multivariate case.

Keywords: local utility; multivariate risk aversion; multivariate rank dependent utility; pessimism; multivariate Bickel-Lehmann dispersion (search for similar items in EconPapers)
Date: 2016
References: Add references at CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://dx.doi.org/10.1287/moor.2015.0736 (application/pdf)

Related works:
Working Paper: Local Utility and Multivariate Risk Aversion (2012) Downloads
Working Paper: Local Utility and Multivariate Risk Aversion (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:inm:ormoor:v:41:y:2016:i:2:p:466-476

Access Statistics for this article

More articles in Mathematics of Operations Research from INFORMS Contact information at EDIRC.
Bibliographic data for series maintained by Mirko Janc ().

 
Page updated 2018-08-16
Handle: RePEc:inm:ormoor:v:41:y:2016:i:2:p:466-476